• Previous Article
    Selecting the supply chain financing mode under price-sensitive demand: Confirmed warehouse financing vs. trade credit
  • JIMO Home
  • This Issue
  • Next Article
    Optimal maximally decimated M-channel mirrored paraunitary linear phase FIR filter bank design via norm relaxed sequential quadratic programming
July  2021, 17(4): 2013-2030. doi: 10.3934/jimo.2020056

Local search algorithm for the squared metric $ k $-facility location problem with linear penalties

1. 

Shenzhen Institutes of Advanced Technology, Chinese Academy of Sciences, Shenzhen 518055, China

2. 

School of Computer Science and Technology, Shandong Jianzhu University, Jinan 250101, China

3. 

School of Software, Shandong University, Jinan 250101, China

* Corresponding author: Yong Zhang

Received  October 2019 Revised  November 2019 Published  July 2021 Early access  March 2020

In the $ k $-facility location problem, an important combinatorial optimization problem combining the classical facility location and $ k $-median problems, we are given the locations of some facilities and clients, and need to open at most $ k $ facilities and connect all clients to opened facilities, minimizing the facility opening and connection cost. This paper considers the squared metric $ k $-facility location problem with linear penalties, a robust version of the $ k $-facility location problem. In this problem, we do not have to connect all clients to facilities, but each client that is not served by any facility must pay a penalty cost. The connection costs of facilities and clients are supposed to be squared metric, which is more general than the metric case. We provide a constant approximation algorithm based on the local search scheme with add, drop, and swap operations for this problem. Furthermore, we improve the approximation ratio by using the scaling technique.

Citation: Yishui Wang, Dongmei Zhang, Peng Zhang, Yong Zhang. Local search algorithm for the squared metric $ k $-facility location problem with linear penalties. Journal of Industrial & Management Optimization, 2021, 17 (4) : 2013-2030. doi: 10.3934/jimo.2020056
References:
[1]

V. AryaN. GargR. KhandekarA. MeyersonK. Munagala and V. Pandit, Local search heuristics for $k$-median and facility location problems, SIAM Journal on Computing, 33 (2004), 544-562.  doi: 10.1137/S0097539702416402.  Google Scholar

[2]

J. Byrka, T. Pensyl, B. Rybicki, A. Srinivasan and K. Trinh, An improved approximation for $k$-median and positive correlation in budgeted optimization, ACM Transactions on Algorithms, 13 (2017), Art. 23, 31 pp. doi: 10.1145/2981561.  Google Scholar

[3]

M. Charikar and S. Guha, Improved combinatorial algorithms for facility location problems, SIAM Journal on Computing, 34 (2005), 803-824.  doi: 10.1137/S0097539701398594.  Google Scholar

[4]

M. Charikar, S. Guha, É. Tardos and D. B. Shmoys, A constant-factor approximation algorithm for the $k$-median problem, Annual ACM Symposium on Theory of Computing (Atlanta, GA, 1999), ACM, New York, (1999), 1–10. doi: 10.1145/301250.301257.  Google Scholar

[5]

M. Charikar, S. Khuller, D. M. Mount and G. Narasimhan, Algorithms for facility location problems with outliers, Proceedings of the 12th Annual ACM-SIAM Symposium on Discrete Algorithms, SIAM, Philadelphia, PA, (2001), 642–651.  Google Scholar

[6]

F. A. Chudak and D. B. Shmoys, Improved approximation algorithms for the uncapacitated facility location problem, SIAM Journal on Computing, 33 (2003), 1-25.  doi: 10.1137/S0097539703405754.  Google Scholar

[7]

C. G. FernandesL. A. A. MeiraF. K. Miyazawa and L. L. C. Pedrosa, A systematic approach to bound factor-revealing LPs and its application to the metric and squared metric facility location problems, Mathematical Programming, 153 (2015), 655-685.  doi: 10.1007/s10107-014-0821-x.  Google Scholar

[8]

M. HajiaghayiR. Khandekar and G. Kortsarz, Local search algorithms for the red-blue median problem, Algorithmica, 63 (2012), 795-814.  doi: 10.1007/s00453-011-9547-9.  Google Scholar

[9]

D. S. Hochbaum, Heuristics for the fixed cost median problem, Mathematical Programming, 22 (1982), 148-162.  doi: 10.1007/BF01581035.  Google Scholar

[10]

K. Jain and V. V. Vazirani, Approximation algorithms for metric facility location and $k$-median problems using the primal-dual schema and Lagrangian relaxation, Journal of the ACM, 48 (2001), 274-296.  doi: 10.1145/375827.375845.  Google Scholar

[11]

S. Li, A 1.488 approximation algorithm for the uncapacitated facility location problem, Information and Computation, 222 (2013), 45-58.  doi: 10.1016/j.ic.2012.01.007.  Google Scholar

[12]

Y. LiD. L. DuN. H. Xiu and D. C. Xu, Improved approximation algorithms for the facility location problems with linear/submodular penalties, Algorithmica, 73 (2015), 460-482.  doi: 10.1007/s00453-014-9911-7.  Google Scholar

[13]

D. B. Shmoys, É. Tardos, and K. Aardal, Approximation algorithms for facility location problems, Proceedings of the 29th Annual ACM Symposium on Theory of Computing, ACM, New York, NY, (1997), 265–274. doi: 10.1145/258533.258600.  Google Scholar

[14]

Y. S. WangD. C. XuD. L. Du and C. C. Wu, An approximation algorithm for the nth power metric facility location problem with linear penalties, Optimization Letters, 11 (2017), 983-993.  doi: 10.1007/s11590-015-0989-x.  Google Scholar

[15]

Y. S. WangD. C. XuD. L. Du and C. C. Wu, An approximation algorithm for $k$-facility location problem with linear penalties using local search scheme, Journal of Combinatorial Optimization, 36 (2018), 264-279.  doi: 10.1007/s10878-016-0080-2.  Google Scholar

[16]

Y. C. XuD. C. XuD. L. Du and D. M. Zhang, Approximation algorithm for squared metric facility location problem with nonuniform capacities, Discrete Applied Mathematics, 264 (2019), 208-217.  doi: 10.1016/j.dam.2019.03.013.  Google Scholar

[17]

Y. C. XuD. C. XuD. L. Du and C. C. Wu, Local search algorithm for universal facility location problem with linear penalties, Journal of Global Optimization, 67 (2017), 367-378.  doi: 10.1007/s10898-015-0394-0.  Google Scholar

[18]

P. Zhang, A new approximation algorithm for the $k$-facility location problem, Theoretical Computer Science, 384 (2007), 126-135.  doi: 10.1016/j.tcs.2007.05.024.  Google Scholar

[19]

D. M. ZhangD. C. XuY. S. WangP. Zhang and Z. N. Zhang, Local search approximation algorithms for the sum of squares facility location problems, Journal of Global Optimization, 74 (2019), 909-932.  doi: 10.1007/s10898-018-00733-2.  Google Scholar

[20]

D. M. ZhangD. C. XuY. S. WangP. Zhang and Z. N. Zhang, A local search approximation algorithm for a squared metric $k$-facility location problem, Journal of Combinatorial Optimization, 35 (2018), 1168-1184.  doi: 10.1007/s10878-018-0261-2.  Google Scholar

show all references

References:
[1]

V. AryaN. GargR. KhandekarA. MeyersonK. Munagala and V. Pandit, Local search heuristics for $k$-median and facility location problems, SIAM Journal on Computing, 33 (2004), 544-562.  doi: 10.1137/S0097539702416402.  Google Scholar

[2]

J. Byrka, T. Pensyl, B. Rybicki, A. Srinivasan and K. Trinh, An improved approximation for $k$-median and positive correlation in budgeted optimization, ACM Transactions on Algorithms, 13 (2017), Art. 23, 31 pp. doi: 10.1145/2981561.  Google Scholar

[3]

M. Charikar and S. Guha, Improved combinatorial algorithms for facility location problems, SIAM Journal on Computing, 34 (2005), 803-824.  doi: 10.1137/S0097539701398594.  Google Scholar

[4]

M. Charikar, S. Guha, É. Tardos and D. B. Shmoys, A constant-factor approximation algorithm for the $k$-median problem, Annual ACM Symposium on Theory of Computing (Atlanta, GA, 1999), ACM, New York, (1999), 1–10. doi: 10.1145/301250.301257.  Google Scholar

[5]

M. Charikar, S. Khuller, D. M. Mount and G. Narasimhan, Algorithms for facility location problems with outliers, Proceedings of the 12th Annual ACM-SIAM Symposium on Discrete Algorithms, SIAM, Philadelphia, PA, (2001), 642–651.  Google Scholar

[6]

F. A. Chudak and D. B. Shmoys, Improved approximation algorithms for the uncapacitated facility location problem, SIAM Journal on Computing, 33 (2003), 1-25.  doi: 10.1137/S0097539703405754.  Google Scholar

[7]

C. G. FernandesL. A. A. MeiraF. K. Miyazawa and L. L. C. Pedrosa, A systematic approach to bound factor-revealing LPs and its application to the metric and squared metric facility location problems, Mathematical Programming, 153 (2015), 655-685.  doi: 10.1007/s10107-014-0821-x.  Google Scholar

[8]

M. HajiaghayiR. Khandekar and G. Kortsarz, Local search algorithms for the red-blue median problem, Algorithmica, 63 (2012), 795-814.  doi: 10.1007/s00453-011-9547-9.  Google Scholar

[9]

D. S. Hochbaum, Heuristics for the fixed cost median problem, Mathematical Programming, 22 (1982), 148-162.  doi: 10.1007/BF01581035.  Google Scholar

[10]

K. Jain and V. V. Vazirani, Approximation algorithms for metric facility location and $k$-median problems using the primal-dual schema and Lagrangian relaxation, Journal of the ACM, 48 (2001), 274-296.  doi: 10.1145/375827.375845.  Google Scholar

[11]

S. Li, A 1.488 approximation algorithm for the uncapacitated facility location problem, Information and Computation, 222 (2013), 45-58.  doi: 10.1016/j.ic.2012.01.007.  Google Scholar

[12]

Y. LiD. L. DuN. H. Xiu and D. C. Xu, Improved approximation algorithms for the facility location problems with linear/submodular penalties, Algorithmica, 73 (2015), 460-482.  doi: 10.1007/s00453-014-9911-7.  Google Scholar

[13]

D. B. Shmoys, É. Tardos, and K. Aardal, Approximation algorithms for facility location problems, Proceedings of the 29th Annual ACM Symposium on Theory of Computing, ACM, New York, NY, (1997), 265–274. doi: 10.1145/258533.258600.  Google Scholar

[14]

Y. S. WangD. C. XuD. L. Du and C. C. Wu, An approximation algorithm for the nth power metric facility location problem with linear penalties, Optimization Letters, 11 (2017), 983-993.  doi: 10.1007/s11590-015-0989-x.  Google Scholar

[15]

Y. S. WangD. C. XuD. L. Du and C. C. Wu, An approximation algorithm for $k$-facility location problem with linear penalties using local search scheme, Journal of Combinatorial Optimization, 36 (2018), 264-279.  doi: 10.1007/s10878-016-0080-2.  Google Scholar

[16]

Y. C. XuD. C. XuD. L. Du and D. M. Zhang, Approximation algorithm for squared metric facility location problem with nonuniform capacities, Discrete Applied Mathematics, 264 (2019), 208-217.  doi: 10.1016/j.dam.2019.03.013.  Google Scholar

[17]

Y. C. XuD. C. XuD. L. Du and C. C. Wu, Local search algorithm for universal facility location problem with linear penalties, Journal of Global Optimization, 67 (2017), 367-378.  doi: 10.1007/s10898-015-0394-0.  Google Scholar

[18]

P. Zhang, A new approximation algorithm for the $k$-facility location problem, Theoretical Computer Science, 384 (2007), 126-135.  doi: 10.1016/j.tcs.2007.05.024.  Google Scholar

[19]

D. M. ZhangD. C. XuY. S. WangP. Zhang and Z. N. Zhang, Local search approximation algorithms for the sum of squares facility location problems, Journal of Global Optimization, 74 (2019), 909-932.  doi: 10.1007/s10898-018-00733-2.  Google Scholar

[20]

D. M. ZhangD. C. XuY. S. WangP. Zhang and Z. N. Zhang, A local search approximation algorithm for a squared metric $k$-facility location problem, Journal of Combinatorial Optimization, 35 (2018), 1168-1184.  doi: 10.1007/s10878-018-0261-2.  Google Scholar

Figure 1.  Partitions and local operations of $ F $ and $ F^* $ for analyzing the upper bound of $ C_f + C_p $. The black solid squares represent all bad facilities. Each gray solid square represents the nearest facility among a part of $ F^* $ to the bad facility capturing them
Figure 3.  Swap operations (case of $ |F|>|F^*| $) for analyzing the upper bound of $ C_s + C_p $. The black solid square is a bad facility
Figure 2.  Different cases (partition of $ N_F(a^l_i) \cup N_F^*(b^l_i) $) for analyzing the new cost after the operation $ swap(a^l_i, b^l_i) $
[1]

Gaidi Li, Zhen Wang, Dachuan Xu. An approximation algorithm for the $k$-level facility location problem with submodular penalties. Journal of Industrial & Management Optimization, 2012, 8 (3) : 521-529. doi: 10.3934/jimo.2012.8.521

[2]

Fan Yuan, Dachuan Xu, Donglei Du, Min Li. An exact algorithm for stable instances of the $ k $-means problem with penalties in fixed-dimensional Euclidean space. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021122

[3]

Min Li, Yishui Wang, Dachuan Xu, Dongmei Zhang. The approximation algorithm based on seeding method for functional $ k $-means problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020160

[4]

Chenchen Wu, Wei Lv, Yujie Wang, Dachuan Xu. Approximation algorithm for spherical $ k $-means problem with penalty. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021067

[5]

Jianqin Zhou, Wanquan Liu, Xifeng Wang, Guanglu Zhou. On the $ k $-error linear complexity for $ p^n $-periodic binary sequences via hypercube theory. Mathematical Foundations of Computing, 2019, 2 (4) : 279-297. doi: 10.3934/mfc.2019018

[6]

Xavier Gràcia, Xavier Rivas, Narciso Román-Roy. Erratum: Constraint algorithm for singular field theories in the $ k $-cosymplectic framework. Journal of Geometric Mechanics, 2021, 13 (2) : 273-275. doi: 10.3934/jgm.2021007

[7]

Peili Li, Xiliang Lu, Yunhai Xiao. Smoothing Newton method for $ \ell^0 $-$ \ell^2 $ regularized linear inverse problem. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021044

[8]

Silvia Frassu. Nonlinear Dirichlet problem for the nonlocal anisotropic operator $ L_K $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1847-1867. doi: 10.3934/cpaa.2019086

[9]

Ekta Mittal, Sunil Joshi. Note on a $ k $-generalised fractional derivative. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 797-804. doi: 10.3934/dcdss.2020045

[10]

Haisheng Tan, Liuyan Liu, Hongyu Liang. Total $\{k\}$-domination in special graphs. Mathematical Foundations of Computing, 2018, 1 (3) : 255-263. doi: 10.3934/mfc.2018011

[11]

Behrad Erfani, Sadoullah Ebrahimnejad, Amirhossein Moosavi. An integrated dynamic facility layout and job shop scheduling problem: A hybrid NSGA-II and local search algorithm. Journal of Industrial & Management Optimization, 2020, 16 (4) : 1801-1834. doi: 10.3934/jimo.2019030

[12]

Tian-Xiao He, Peter J.-S. Shiue. Identities for linear recursive sequences of order $ 2 $. Electronic Research Archive, , () : -. doi: 10.3934/era.2021049

[13]

Jong Yoon Hyun, Yoonjin Lee, Yansheng Wu. Connection of $ p $-ary $ t $-weight linear codes to Ramanujan Cayley graphs with $ t+1 $ eigenvalues. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020133

[14]

Umberto De Maio, Peter I. Kogut, Gabriella Zecca. On optimal $ L^1 $-control in coefficients for quasi-linear Dirichlet boundary value problems with $ BMO $-anisotropic $ p $-Laplacian. Mathematical Control & Related Fields, 2020, 10 (4) : 827-854. doi: 10.3934/mcrf.2020021

[15]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[16]

Lingyan Cheng, Ruinan Li, Liming Wu. Exponential convergence in the Wasserstein metric $ W_1 $ for one dimensional diffusions. Discrete & Continuous Dynamical Systems, 2020, 40 (9) : 5131-5148. doi: 10.3934/dcds.2020222

[17]

Sawsan Alhowaity, Ernesto Pérez-Chavela, Juan Manuel Sánchez-Cerritos. The curved symmetric $ 2 $– and $ 3 $–center problem on constant negative surfaces. Communications on Pure & Applied Analysis, 2021, 20 (9) : 2941-2963. doi: 10.3934/cpaa.2021090

[18]

Adam Kanigowski, Federico Rodriguez Hertz, Kurt Vinhage. On the non-equivalence of the Bernoulli and $ K$ properties in dimension four. Journal of Modern Dynamics, 2018, 13: 221-250. doi: 10.3934/jmd.2018019

[19]

Habibul Islam, Om Prakash, Ram Krishna Verma. New quantum codes from constacyclic codes over the ring $ R_{k,m} $. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020097

[20]

Yu-Ming Chu, Saima Rashid, Fahd Jarad, Muhammad Aslam Noor, Humaira Kalsoom. More new results on integral inequalities for generalized $ \mathcal{K} $-fractional conformable Integral operators. Discrete & Continuous Dynamical Systems - S, 2021, 14 (7) : 2119-2135. doi: 10.3934/dcdss.2021063

2020 Impact Factor: 1.801

Metrics

  • PDF downloads (232)
  • HTML views (578)
  • Cited by (0)

Other articles
by authors

[Back to Top]